Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What is the treatment to avoid head aches and concentration problem when suffering from generalized anxiety disorder?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
I am suffering from generalized anxiety disorder. I am taking escitalopram 10 mg a day and buspiron 15 mg a day. But still my anxiety is high. Wake up with shocks in my head and chest. All body shakes. Head feels hard and hurts and also feel heat in the head.cannot concentrate and cannot drive. Life become hard. What to do? I am getting lot of gas and cramps in my upper stomach nowadays. Is it the side effect of Escitalopram 10 mg a day. Would u please explain is buspiron work better for anxiety or propanolol. Does buspirone also give u symptomatic relief like propanolol or does buspirone cure anxiety? I have Ibs as well and acid reflux.
Posted Mon, 23 Dec 2013 in Anxiety and Stress
Answered by Dr. Srikanth Reddy 30 minutes later
Brief Answer: Have patience Detailed Answer: Hello Thanks for using health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. I understand that you have anxiety disorder and escitalopram is a good drug for anxiety disorder and when taken with a benzodiazepine it improves anxiety very nicely in 4-8 weeks time. You have not mentioned exactly since how long are you taking this therapy. But generally it takes time to show its response. Even buspirone is a good drug for anxiety but its not a first line theraoy. Its not similar to propranolol which provides only symptomatic relief but instead cures anxiety from within. If you are already on 6-7 weeks of therapy with not much good improvement then paroxetine would be a good option. Escitalopram can cause the acidity and other GI side-effects. Bupropion is very effective antidepressant but may not be an effective anti anxiety drug. Another option I would suggest is that you can augment your current drug treatment with cognitive behavioural therapy. This involves 20 min weekly sessions for 6-7 weeks and basically tries to modify the thought contents. Hope I was of help to you, If you have any further query, I would be glad to help you. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor